ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > Bipolar > AD/HD and Bipolar in Adults
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 05-08-16, 12:18 AM
thelonelydoyle thelonelydoyle is offline
Newbie
 

Join Date: May 2016
Location: owosso
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
thelonelydoyle is on a distinguished road
Unhappy Do I have biplor/mania? or is it just my add medication? (adderall)

First of all I want to say this is my first time posting to this forum, and I have came here for the first time because of my problem.

So for the past few weeks, I have been worried/curious about me might having mania/bipolar through the things my friends say to me, and thoughts about myself. However after researching further I have come to realize that the effects of adderall may be creating a fake illusion of me having bipolar disorder.

I was diagnosed with add (not hyperactive) around 6 years ago. I take adderall my add, but I only take it when at school because I feel as if it is unnecessary to take it outside school. For the past three years I have been at school, very confident and feel happy, I will be someone and do great things, I am better than others. I just figured that this was who i am, I kid with high self esteem. Recently, on the weekends and after school, I have been less confident in things I usually feel very good about (grades, projects, myself in general)

Here is an example to help explain what I am trying to say

I have good grades, a good gpa, and others compliment me on it, and I myself feel very good about it. I sometimes fascinate about what I will do in life and how great I might be. Two weeks ago I completed segment 1 of drivers instructor. The instructor told me, and my parent personally, that I struggled at some things, and was overall below average then most of the other students, but I was still "passable" so I passed.

After I got home I went to my room, went to my bed. Then I started to reflect on it, and started squirming, rolling, panicking, crying. I thought about what if I can't improve my driving? what if I can't drive? then my thoughts led me to asking myself am I really as amazing as I think I am? Will I actually amount to anything? Am I even talented at anything? Do I even have the knowledge to succeed? After asking myself these questions, and upsetting myself very much about it, an hour and a half later I suddenly stopped thinking about it, and felt fine, and continued one not answering a single one of those questions.

This is not the first time something like this has happened, frequently I can be the most positive person ever, and then the most littlest things completely change my mood about myself and everything else around me. Recently I have been searching to find out more about why I am completely positive and confident, then neglect everything I once thought later on. This almost seems like signs of bipolar/mania depression, but I don't know for sure.

So I want to know if all of this is because of the adderall I take, or I may have a bipolar/mania disorder? or perhaps some kind of other disorder?
Reply With Quote
  #2  
Old 05-08-16, 07:15 PM
Pilgrim Pilgrim is offline
ADDvanced Forum ADDvocate
 

Join Date: May 2013
Location: Australia
Posts: 2,196
Thanks: 4,192
Thanked 1,861 Times in 1,181 Posts
Pilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud of
Re: Do I have biplor/mania? or is it just my add medication? (adderall)

IMO, this is all supposition. Remember bi polar / mania is the throw away term used in psychiatry. To me it sounds like your a person that may have a lot of underlying anxiety.
I was/am very much like this. My thoughts are see and acknowledge anxiety but don't act on it. I've found the older I get the less anxiety I have.
Reply With Quote
The Following User Says Thank You to Pilgrim For This Useful Post:
hermitcrab (08-10-16)
  #3  
Old 05-13-16, 12:18 AM
Cyllya Cyllya is offline
ADDvanced Contributor
 

Join Date: Sep 2012
Location: Phoenix
Posts: 578
Thanks: 38
Thanked 664 Times in 339 Posts
Cyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond reputeCyllya has a reputation beyond repute
Re: Do I have biplor/mania? or is it just my add medication? (adderall)

I'm not a big expert on bipolar, but it's my understanding that bipolar episodes normally only start every few months and having 4+ episodes per year is called rapid cycling. Your description sounds more like mood swings to me.

There are multiple possible causes, but it does seem likely that misusing Adderall like this would cause these kinds of problems. Skipping days will cause you to get withdrawal effects (depression) on the skipped days and stronger side effects (euphoria) on days when you restart. Taking it consistently every day should even out the effects. Avoiding the withdrawal in the evenings might be harder, but there's probably options if you discuss the problem with your doctor. The solution might be something like taking your last dose later in the day, taking an additional dose each day, taking a higher dose, or taking an extended-release version of the medicine.

Some people need to skip a few days every now and then because they build up too much tolerance if they take the drug consistently, but you're probably putting yourself through unnecessary misery to skip two days every week.
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Greetings to all, and my journey. StayingOnTrack New Member Introductions 6 07-07-14 12:33 PM
School Medication Administration Andi AD/HD and Bipolar in Children 1 11-16-13 04:21 PM
The ADD Dilemma Tara Careers/Job Impact 11 01-16-12 06:56 AM
Adderall inducing coma like sleep... Metanx? SpaceKadet Adderall 4 09-15-10 08:31 AM
New Results from the MTA Study - Do treatment effects persist? Andrew ADD News 4 04-20-08 11:02 PM


All times are GMT -4. The time now is 12:26 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums